Swollen Painful Joints from Sculptra?
- Asked by Vegasfeline
- 4 months ago
I'm almost 50 and losing facial volume. I decided to try Sculptra. Although my face does look better I have had extremely swollen painful joints in my body most especially the hands/fingers. I'm wondering if this is permanent or how long it will be before it goes away. Will any type of meds or detox help rid my body of it? Has anyone else experienced this? Sculptra never again!
Post Sculptra Swelling and Pain
Thank you for your question. I have never heard of this occurring to anyone with Sculptra injected. This is not to say your situation is not related, but if it is, it is very rare. You should see your doctor who injected you, and also an immunologist and Internal medicine doctor to manage your case until you have a diagnoses. I hope this helps.
Swollen painful joints are unrelated to Sculptra
The physician-reported adverse effects (occurring in greater than 1% of Sculptra patients) do not even include swollen or painful joints (osteoarthritis or rheumatoid arthritis).
While I have no doubt that you are honestly reporting what happened to your hands/fingers and other joints, what is NOT clear is the cause-and-effect relationship between Sculptra and these very real concerns.
Many people at your age unfortunately develop this exact kind of joint pain and swelling, though they have never had Sculptra injection. So what is the cause in these individuals? Sculptra in your life was the only obvious identifiable "difference" before you developed these joint difficulties, so it is certainly understandable that you feel Sculptra is the "cause."
However, the likelihood that this is simply random or coincidental occurrence of joint pain and swelling is actually much more likely. You should see your family physician and/or rheumatologist for further evaluation. You should mention that you had Sculptra, but this product is almost certainly not the reason you developed these concerns. If you find out you have Lyme's disease, for example, would you take the time to retract your concerns online? Unfortunately, this is quite unlikely, yet thousands of other online readers will have read these (unsubstantiated scientifically) concerns you have, and start to worry about them as well. That's how online "research" goes bad.
Please see your doctor and have your joint difficulties worked out. But honestly, they are virtually certainly not due to Sculptra, which appears to have done its job quite nicely in your case. Best wishes; please do let us know what your doctors find out. Dr. Tholen
Web reference: http://www.mpsmn.com/dr-tholen
Swollen and painful joints after Sculptra
I have not had any patients have swelling or pain in the joints after Sculptra treatments. If you have not already, I would see your medical doctor to be examined and try to determine a cause for the joint problems you are having. It is possible that the problem is not due to the Sculptra.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.